Korean J Nephrol.  2009 Nov;28(6):639-642.

A Case of Successful Hemoperfusion in the Treatment of Acute Severe Clozapine Intoxication

Affiliations
  • 1Division of Nephrology, Soonchunhyang University Cheonan Hospital, Cheonan, Korea. eylee@sch.ac.kr

Abstract

Clozapine, a psychotropic drug commonly used in the treatment of schizophrenia or schizophrenic affective disorders may show side effects such as agranulocytosis, cardiomyositis, cognitive and motor depression in therapeutic doses and central nervous system depression, respiratory depression, arrhythmia, seizures, and even death in case of severe intoxication, warranting an aggressive treatment. We hereby report a case of clozapine overdose patient who ingested a potentially fatal dose of 3 grams and showed stuporous mental state, who was treated successfully by hemoperfusion without any sequelae.

Keyword

Clozapine; Hemoperfusion

MeSH Terms

Agranulocytosis
Arrhythmias, Cardiac
Central Nervous System
Clozapine
Depression
Hemoperfusion
Humans
Mood Disorders
Respiratory Insufficiency
Schizophrenia
Seizures
Stupor
Clozapine
Full Text Links
  • KJN
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error